Medical Questions > Conditions and Diseases > Cold, Flu and Viral Infections Forum

bronchial cough prescription and side effects of antibiotics

Hi there

had been sick with a cold, which then turned into a cough that lasted for over a month (granted, I should have checked it out earlier!) -- I finally went to the doctor, a GP, who diagnosed a bronchial cough that also was related to an aircon-allergy. He prescribed antibiotics and tablets called Betasone, corticosteroids -- don't ask me WHY he prescribed those! I was meant to take them for 3 weeks but only managed 2 days of them, as they made me want to jump off the roof. I became really agressive and had to cry for 3 hours before falling asleep. My hips, shins and feet hurt as if I had been walking around all day. I stopped them after two days, and told the doctor that I did, he said to come see him again and then he prescribed me antihistamines, which were fine.
The side-effects of the other tablets, corticosteroids, read that behavioural disturbances can occur. Now it is for reasons like these that I don't like taking any tablets normally, but one tends to trust a doctor especially when one's been coughing for over a month and had problems whenever in an airconditioned room (which I'm in most days since I live in the middle east and it's hot).
I know nobody can tell me why he would prescribe me these type of tablets and why there's no proper screening before prescribing tablets like these if the side-effects section reads behavioural disturbances can be an issue. I am extremely sensitive physically and was wondering whether you'd be able to shed some light as to why my body would react to these steroids in such a way. What are the components that make one seemingly 'lose it'? why are these sort of things prescribed without knowing the patient's bodily sensitivities? What does it say about my mental stableness if 3 of those tablets made me feel so depressed?
thanks for any info

regards
jennifer
Did you find this post helpful?
|

User Profile
replied January 30th, 2008
Active User, very eHealthy
Corticosteroids like Betasone are used to provide relief for inflamed areas of the body. They lessen swelling, redness, itching, and allergic reactions. These medicines are very strong and have side effects that can be very serious. Now that you know you can't tolerate them, be sure that you discuss it w/your doctor next time.
|
Did you find this post helpful?

replied March 5th, 2011
Reduced potassium level.
Cortizone seemingly reduces the potassium level in your body, thus contributing to the pain you experienced in your hips shins & feet. If you look up the medication you took online and read the counter effects, you will probably find why they caused you to be depressed. Hope this helps.
|
Did you find this post helpful?

replied May 4th, 2011
Taking those meds causes damage, and sometimes, delayed, over a period of years. If you google ADR-Central reactionstomedications, you will find a lot of supporting evidence about this. Go the forum called Health-Quest on proboards, and you will read about the damage these drugs cause. There are other forums too, where people discuss long term disability etc..
|
Did you find this post helpful?
Must Read
The common cold is probably the most well known illness known to man. But did you know that it's a virus? Read to learn the basics about cold here....
How do you get a cold? And what causes the cold? Learn more about causes of the cold, and risk factors that you can avoid to prevent this illness....
You probably know many of the symptoms of a cold: sneezing, sore throat, a stuffy nose, and coughing. Do you know the difference between the flu vs. a cold?...